Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 267, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 8, 2008, 9:53 PM CDT for Crawford County, Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2008, 9:53 PM CDT (02:53 UTC)
- Expired
- Sep 8, 2008, 10:16 PM CDT
- In force
- 23 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
County Crawford County, IL
The radar
The Evansville,IN radar (KVWX), 94 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 7:04 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 090253
SVRILX
ILC033-090345-
/O.NEW.KILX.SV.W.0267.080909T0253Z-080909T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
953 PM CDT MON SEP 8 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 1045 PM CDT.
* AT 953 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 2 MILES
WEST OF EATON...OR ABOUT 8 MILES NORTHWEST OF ROBINSON...AND WAS
MOVING EAST AT 34 MPH.
* LOCATIONS IMPACTED INCLUDE...
HUTSONVILLE...
ANOTHER LOCATION IN THIS WARNING IS...ANNAPOLIS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3902 8759 3901 8788 3918 8787 3918 8767
3914 8765 3913 8765 3913 8764
TIME...MOT...LOC 0253Z 270DEG 30KT 3909 8778
$$
CHURCHILL1 follow-up statement
000
WWUS53 KILX 090316
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1016 PM CDT MON SEP 8 2008
ILC033-090327-
/O.CAN.KILX.SV.W.0267.000000T0000Z-080909T0345Z/
CRAWFORD-
1017 PM CDT MON SEP 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CRAWFORD COUNTY IS
CANCELLED...
AT 1115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3902 8759 3901 8788 3918 8787 3918 8767
3914 8765 3913 8765 3913 8764
TIME...MOT...LOC 0317Z 270DEG 30KT 3909 8752
$$
CHURCHILLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 9:21 PM CDT, 32 minutes earlier.
Area forecast discussion, Sep 8, 9:21 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 921 PM CDT MON SEP 8 2008 .DISCUSSION... ISSUED 915 PM CDT MON SEP 8 2008 UPDATED THE FORECAST TO REMOVE CHRISTIAN...MACON...PIATT... CHAMPAIGN AND VERMILION COUNTIES FROM THE SEVERE THUNDERSTORM WATCH 892. THIS WATCH REMAINS IN EFFECT SE OF THESE COUNTIES UNTIL 2 AM. ALSO REMOVED THUNDERSTORM CHANCES FROM I-72 NORTH AND LOWER POPS AS SHOWERS ARE MORE SCATTERED. FINALLY COOLED LOWS A FEW DEGREES AS COOLER AIR ARRIVING A BIT QUICKER THAN EARLIER THOUGHT BEHIND A STRONG COLD FRONT NEAR I-70. 02Z/9 PM SURFACE MAP SHOWS A SHARP COLD FRONT FROM 1016 MB LOW PRESSUR NEAR CLEVELAND SW ACROSS CENTRAL INDIANA AND SE IL NEAR I-70 INTO SE MO. A BROKEN BAND OF STRONG TO SEVERE THUNDERSTORMS DEVELOPED ALONG THIS FRONT ABOUT TWO HOURS AGO AND EXTENDED FROM SE OF PARIS TO CHARLESTON TO JUST SE OF EFFINGHAM AS ITS MOVING EAST AT 25 TO 35 MPH. STRONGEST STORM WAS OVER EASTERN EFFINGHAM COUNTY MOVING EAST INTO JASPER COUNTY WHERE SVR RECENTLY ISSUED. THIS BROKEN LINE OF STORMS PROJECTED TO BE SE OF LAWRENCEVILLE IN ABOUT TWO HOURS BY 11 PM AS STRONG COLD FRONT NEAR I-70 PASSES THROUGH SE IL. A BAND OF SHOWERS WAS ALONG AND JUST NW OF THE IL RIVER AND BREAKING UP A BIT AS IT MOVES ENE. SATELLITE SHOWS LOW CLOUDS CLEARING JUST NW OF IL OVER SE IA DUE TO 1024 MB HIGH PRESSURE ALONG THE NE/KS BORDER INTO WESTERN IA. TEMPS CONTRAST FROM THE MID 50S WITH DEWPOINTS IN THE LOWER 50S NORTH OF I-72 TO THE LOWER 70S SE OF I-70 WITH DEWPOINTS IN THE MID TO UPPER 60S. STRONG COLD FRONT WILL EXIT SE OF IL BEFORE MIDNIGHT WITH THUNDERSTORM CHANCES ENDING OVER SE IL BY THEN. SHOWERS CHANCES WILL DIMINISH TOO BY 09Z/4 AM WITH CLOUDS DECREASING NORTH OF I-72 LATER TONIGHT AS HIGH PRESSURE BUILDS EAST TOWARD IL BY TUE MORNING. SOME FOG COULD DEVELOP OVERNIGHT NW OF THE IL RIVER AS CLOUDS AND NORTH WINDS DIMINISH. LOWS MOSTLY IN THE UPPER 4OS AND LOWER 50S BUT RANGING FROM THE MID 40S FROM THE IL RIVER NW TO THE MID TO UPPER 50S IN SE IL. LARGE HIGH PRESSURE SETTLING OVER IL TUE CLEARS SKIES OVER SE IL DURING TUE MORNING WITH AMPLE SUNSHINE EXPECTED BY TUE AFTERNOON ACROSS THE AREA. HIGHS IN THE UPPER 60S AND LOWER 70S TUE WITH THE MILDER READINGS IN SE IL. THESE TEMPS ARE ABOUT 10 DEGREES BELOW NORMAL HIGHS AROUND 80F FOR SEP 9. HUETTL && .AVIATION... ISSUED 629 PM CDT MON SEP 8 2008...FOR THE 00Z TAFS A LINE OF FRONTAL CONVECTION HAS JUST DEVELOPED TO THE S OF THE CWA. THE STRONGEST STORMS APPEAR TO BE MOVING IN A DIRECTION TO KEEP THEM SE OF DEC...AND THUS SHOULD NOT AFFECT ANY TAF SITES. MORE SHOWERS AND A FEW STORMS HAVE DEVELOPED IN THE POST FRONTAL AREA...AND WILL BE AFFECTING SPI VERY SOON...AND WILL GIVE THEM SOME IFR VIS AND CIGS FOR THE NEXT COUPLE HOURS. THE LINE OF SHOWERS WEST OF PIA WILL PROVIDE IFR CIGS AND VIS FOR THEM AND BMI THROUGH LATE EVENING AS WELL. OVERALL...WILL BE KEEPING VIS AND CIGS DOWN FOR ALL SITES UNTIL LATE TONIGHT...WHEN THE POST FRONTAL SHOWERS MOVE SE OF THE TAF SITES. ANY CLEARING BEHIND THE LINE OF SHOWERS MAY PRODUCE FOG IN PIA...SO WILL KEEP A TEMPO IFR VIS FOR THEM. CLEARING MOST LIKELY WILL NOT REACH ANY OTHER SITES BY MORNING. SHIMON && .PREV DISCUSSION... ISSUED 729 PM CDT MON SEP 8 2008 STORMS HAVE INTENSIFIED ALONG THE FRONT...AND WILL BE MOVING INTO THE SE HALF OF OUR CWA THIS EVENING. UPDATED GRIDS TO INCREASE POPS AND ADD SEVERE MENTION FOR HAIL AND WIND IN THE EVENING GRIDS. SHIMON && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 8, 3:19 PM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 319 PM CDT MON SEP 8 2008 ILZ027>031-036>038-040>043-047-048-091100- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- PEORIA-SCHUYLER-STARK-TAZEWELL-WOODFORD- 319 PM CDT MON SEP 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE AREA THIS EVENING...HOWEVER SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FRONTAL BOUNDARY WILL DROP SOUTHWARD AND BECOME NEARLY STATIONARY ACROSS ILLINOIS LATER THIS WEEK. AS A RESULT...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-049>057-061>063-066>068-071>073-091100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MORGAN-MOULTRIE-PIATT- RICHLAND-SANGAMON-SCOTT-SHELBY-VERMILION- 319 PM CDT MON SEP 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ALONG AND SOUTH OF I-72 THIS EVENING. SOME OF THE STRONGER STORMS THAT DEVELOP MAY BE CAPABLE OF PRODUCING GUSTY WINDS AND SMALL HAIL...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FRONTAL BOUNDARY WILL DROP SOUTHWARD AND BECOME NEARLY STATIONARY ACROSS ILLINOIS LATER THIS WEEK. AS A RESULT...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
In the hours before
Local storm report, Sep 8, 9:34 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
934 PM CDT MON SEP 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL 3 S PARIS 39.57N 87.69W
09/08/2008 E0.75 INCH EDGAR IL LAW ENFORCEMENT
&&
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 7:53 PM CDT | Tornado Warning | ILX | Coles, Cumberland, Shelby | 37 min |
| Sep 8, 8:06 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Edgar | 54 min |
| Sep 8, 8:28 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 47 min |
| Sep 8, 8:28 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 30 min |
| Sep 8, 9:04 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 41 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.